PCP; Angel Dust; Sernyl
This is poisoning from an overdose of phencyclidine.
Note: This list may not be all inclusive.
- body as a whole o uncontrolled movement o Convulsions o incoordination
- eyes, ears, nose, and throat o nystagmus (side-to-side eye movements)
- heart and blood vessels o High blood pressure
- nervous system o agitation (hyperexcitability, violent behavior) o coma o altered state of consciousness o hallucinations o psychosis o catatonic (patient does not talk, move, or react) trance
DO NOT INDUCE Vomiting UNLESS INSTRUCTED TO DO SO BY Poison Control.
Before Calling Emergency
Determine the following information:
- the patient’s age, weight, and condition
- name of product (as well as the ingredients and strength if known)
- the time it was swallowed
- the amount swallowed
Poison Control, or a local emergency number
They will instruct you if it is necessary to take the patient to the hospital. See Poison Control centers for telephone numbers and addresses. Take the container with you to the emergency room.
What to expect at the emergency room
Some or all of the following procedures may be performed:
- Use gastric lavage.
- Treat the symptoms.
The outcome depends on the amount of PCP in the body, the time from the ingestion until medical treatment, and other factors. Recovery from the psychotic state may take several weeks in a quiet, darkened room.
by Amalia K. Gagarina, M.S., R.D.
All ArmMed Media material is provided for information only and is neither advice nor a substitute for proper medical care. Consult a qualified healthcare professional who understands your particular history for individual concerns.